Error estimates for approximations of distributed order time fractional diffusion with nonsmooth data

Bangti Jin, Raytcho Lazarov, Dongwoo Sheen, Zhi Zhou

Research output: Journal article publicationJournal articleAcademic researchpeer-review

36 Citations (Scopus)

Abstract

In this work, we consider the numerical solution of a distributed order subdiffusion model, arising in the modeling of ultra-slow diffusion processes. We develop a space semidiscrete scheme based on the Galerkin finite element method, and establish error estimates optimal with respect to data regularity in L2(Ω) and H1(Ω) norms for both smooth and nonsmooth initial data. Further, we propose two fully discrete schemes, based on the Laplace transform and convolution quadrature generated by the backward Euler method, respectively, and provide optimal L2(Ω) error estimates, which exhibits exponential convergence and first-order convergence in time, respectively. Extensive numerical experiments are provided to verify the error estimates for both smooth and nonsmooth initial data.
Original languageEnglish
Pages (from-to)69-93
Number of pages25
JournalFractional Calculus and Applied Analysis
Volume19
Issue number1
DOIs
Publication statusPublished - 1 Feb 2016
Externally publishedYes

Keywords

  • Distributed order
  • Error estimates
  • Fractional diffusion
  • Fully discrete scheme
  • Galerkin finite element method

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this